Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 63, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 2, 1999, 5:27 AM CDT for Lewis County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1999, 5:27 AM CDT (10:27 UTC)
- Expired
- Jul 2, 1999, 7:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lewis County, TN
The radar
The Nashville radar (KOHX), 116 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1396 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 021029 FFWBNA TNC101-021230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT FRI JUL 2 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LEWIS COUNTY IN MIDDLE TENNESSEE * UNTIL 730 AM CDT * AT 517 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR HOHENWALD... MOVING EAST AT 20 MPH. * RAINFALL TOTALS: NEAR 2 INCHES MEASURED IN THIS AREA. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:00 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 2, 2:00 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CDT FRI JUL 02 1999 CURRENT RADAR/SATELLITE PIXS SHOWING MASS OF SHOWERS/TSTORMS LARGELY MOVING ACROSS PLATEAU WITH TRAILING SECONDARY AREA MOVING INTO METRO ZONES. PRECIP BEING LOW-LEVEL BOUNDARY LEFT-OVER FROM KY COMPLEX EARLIER AND GOOD UPPER S/W FEATURE. TREND FOR TODAY IS FOR PRECIP TO BECOME MUCH LESS WIDESPREAD AS UPPER HIGH BUILDS IN. DEEP MOISTURE WILL BE LITTLE SLOW TO CLEAR AREA AS WILL UPPER FEATURES SO BELIEVE SCATTERED PRECIP POSSIBLE TODAY...ESPECIALLY ACROSS PLATEAU AND EWARD WHERE LIKELY POP MIGHT BE NEEDED. THINGS SHOULD BE QUIET TONIGHT WITH UPPER HIGH IN PLACE...SURFACE HIGH MUCH STRONGER AND MOISTURE SOMEWHAT LIMITED. SATURDAY PROGGS SHOWING GOOD BIT OF DISCREPANCY. SURFACE RIDGE AXIS AGREED TO OUR SOUTH BUT BUT PLACEMENT OF H5 RIDGE IN QUESTION. NGM PLACES RIDGE AXIS FURTHER S ALLOWING IMPULSE AND MOISTURE POOL TO CROSS VERY CLOSE TO NRN FA. AVN/ETA PUT RIDGE AXIS MUCH FURTHER N KEEPING FA IN LESS FAVORABLE LOCATION FOR DEVELOPMENT. CURRENT ZONES RUNNING WITH DRY SCENERIO AND WILL KEEP IT FOR NOW. WILL LET NEXT SHIFT INVITE IDEA OF SMALL POPS SATURDAY. 07 BNA 90/73/93 401 CSV 86/67/88 611
In the hours before
Local storm report, Jul 2, 3:45 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
345 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM TN TREES DOWN ON CAR/NO INJURIES
07/01/99 MONTGOMERY
0927 PM TN TREES/POWERLINES DOWN COUNTY-
07/01/99 HOUSTON WIDE...15 HOMES DAMAGED.
0140 AM TN WIDESPREAD FLOODING
07/02/99 HICKMAN
1130 PM TN TRESS/POWERLINES DOWN ACROSS
07/01/99 MACON LARGE PART OF COUNTY.Local storm report, Jul 2, 3:45 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
345 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM TN TREES DOWN ON CAR/NO INJURIES
07/01/99 MONTGOMERY
0927 PM TN TREES/POWERLINES DOWN COUNTY-
07/01/99 HOUSTON WIDE...15 HOMES DAMAGED.
0140 AM TN WIDESPREAD FLOODING
07/02/99 HICKMAN
1130 PM TN TRESS/POWERLINES DOWN ACROSS
07/01/99 MACON LARGE PART OF COUNTY.Local storm report, Jul 2, 4:38 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED COUNTY NAMES
NATIONAL WEATHER SERVICE NASHVILLE TN
438 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM TN TREES DOWN ON CAR/NO INJURIES
07/01/99 MONTGOMERY
0927 PM TN TREES/POWERLINES DOWN COUNTY-
07/01/99 HOUSTON WIDE...1 HOME DAMAGED.
0928 PM TN TRESS DOWN COUNTY-WIDE
07/01/99 STEWART
1130 PM TN TRESS/POWERLINES DOWN ACROSS
07/01/99 MACON LARGE PART OF COUNTY.
1135 PM TN STRAIGHT LINE WIND DAMAGE
7/01/99 MONTGOMERY TO 15 HOMES.
0140 AM TN FLOODING IN SEVERAL LOW
7/02/99 HICKMAN LYING AREAS ACROSS COUNTY.Local storm report, Jul 2, 4:38 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED COUNTY NAMES
NATIONAL WEATHER SERVICE NASHVILLE TN
438 AM CDT FRI JUL 02 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM TN TREES DOWN ON CAR/NO INJURIES
07/01/99 MONTGOMERY
0927 PM TN TREES/POWERLINES DOWN COUNTY-
07/01/99 HOUSTON WIDE...1 HOME DAMAGED.
0928 PM TN TRESS DOWN COUNTY-WIDE
07/01/99 STEWART
1130 PM TN TRESS/POWERLINES DOWN ACROSS
07/01/99 MACON LARGE PART OF COUNTY.
1135 PM TN STRAIGHT LINE WIND DAMAGE
7/01/99 MONTGOMERY TO 15 HOMES.
0140 AM TN FLOODING IN SEVERAL LOW
7/02/99 HICKMAN LYING AREAS ACROSS COUNTY.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 47 min |
| Jul 1, 8:49 PM CDT | Tornado Warning | OHX | Houston | 36 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jul 1, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 61 min |
| Jul 1, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 1, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| Jul 1, 11:03 PM CDT | Flash Flood Warning | OHX | Dickson, Houston | 117 min |
| Jul 1, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 1, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Jul 2, 12:13 AM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
| Jul 2, 1:34 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman | 2 hr |
| Jul 2, 7:13 AM CDT | Flash Flood Warning | OHX | Lewis | 107 min |
| Jul 2, 7:16 AM CDT | Flash Flood Warning | OHX | Lawrence | 104 min |
| Jul 2, 9:23 AM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| Jul 2, 1:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.